Hail, Garza
- When
- June 15, 5:54 PM CST
- Where
- Garza County, 8 mi E of Post
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.180, -101.242
|Local law enforcement officials reported penny size hail east of Post along U.S. Highway 380.|
Isolated thunderstorms developed along an outflow boundary over the southeastern South Plains of west Texas during the late afternoon and evening hours of the 15th. At least two storms briefly became severe and produced penny size hail and 60 mph winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Isolated thunderstorms developed along an outflow boundary over the southeastern South Plains of west Texas during the late afternoon and evening hours of the 15th. At least two storms briefly became severe and produced penny size hail and 60 mph winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 15, 2:22 PM CST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 322 PM CDT FRI JUN 15 2007 .SHORT TERM... SURFACE ANALYSIS AT 19Z DEPICTS NEAR STATIONARY SFC LOW ACRS SOUTHWEST OKLAHOMA NEAR HOBART. ALOFT...LOW PRESSURE CENTER ALSO SEEMS TO BE CENTERED NEAR OR JUST SLIGHTLY SOUTH OF THE SFC LOW. SEVERAL PIECES OF VORTICITY CONTINUE TO ROTATE AROUND THE UPR LOW AT THIS TIME...RESULTING IN POCKETS OF SCT SHOWERS AND THUNDERSTORMS. ONE SUCH VORT MAS THAT RESULTED IN MCS EARLY THIS MORNING JUST SOUTH OF THE CWFA CONTINUES TO MOVE INTO THE TX HILL COUNTRY. THIS FEATURE HAS CREATED AN IMPRESSIVE OUTFLOW BNDRY THROUGH THE COURSE OF THE DAY...WITH BACK EDGE EXTENDING ACROSS THE SOUTHEAST CORNER OF THE CWFA. OF NOTE...KLBB WSR-88D IS DEPICTING A NEAR STATIONARY BNDRY ARCING FROM NEAR RALLS TO JUST WEST OF TAHOKA. AT PRESENT TIME...QUICK LOOK OUTSIDE REVEALS RATHER STABLE AIRMASS WITH GENERALLY FAIR WEATHER CU FIELD. ELSEWHERE...ISOLATED SHOWERS/STORMS OVER EASTERN TX PAN/WESTERN OK ARE MOVING SOUTH INTO THE FAR NORTHEAST COUNTIES. APPEARS THE SE TX PAN/ROLLING PLAINS WILL CONTINUE TO HAVE THE BEST CHC OF STORMS THIS EVENING...WITH POSSIBLY A FEW STORMS ACRS THE REMAINDER OF THE CWFA. FOR SATURDAY...UPPER LOW IS FORECAST TO MOVE VERY LITTLE...PERHAPS SLIDING A LITTLE FARTHER SOUTH INTO NORTH TEXAS. THIS WILL AGAIN PLACE THE BEST CHC OF STORMS TO FORM OVER THE ROLLING PLAINS WITH ISOLATED ACTIVITY OUT WEST. STORMS CLOSER TO UPR LOW CORE WILL HAVE THE BEST POTENTIAL TO BECOME STRONG WITH POSSIBLY SOME HAIL AND GUSTY WINDS AT BEST. .LONG TERM... POLAR JET DIPPING INTO NORTHERN PLAINS ON MONDAY WILL TAKE THE UPPER LOW FOR A RIDE AS IT INDUCES ENOUGH FLOW AND HEIGHT CHANGES IN ITS VICINITY TO CAUSE IT TO OPEN UP. MID LEVEL RIDGE IS EXPECTED TO BUILD IN QUICKLY IN THE WAKE OF THIS SYSTEM AND WILL LIKELY PROVIDE SUFFICIENT CAP TO KEEP THUNDERSTORMS FROM DEVELOPING ACROSS THE AREA ON MON. WILL HAVE TO MONITOR BETTER CHANCES ACROSS HIGHER TERRAIN AS MORE WESTERLY FLOW MAY BRING SOME STORMS OFF THE MOUNTAINS NEAR THE PNHDL BUT LEFT POPS ON LOW SIDE. PREVIOUS MODEL RUNS ALSO SUGGESTED CDFNT WOULD AID IN DEVELOPMENT AS IT MOVED ACROSS PNHDL LATER IN THE DAY HOWEVER LATEST GUIDANCE LOSES THIS FEATURE AND KEEPS BEST CONVERGENCE ACROSS PANHANDLE WITH SOUTHERLY FLOW QUICKLY RETURNING OVERNIGHT. ANOTHER FRONTAL BOUNDARY IS POSSIBLE ON THU BUT LOW AMPLITUDE FLOW ACROSS THE NORTHERN PLAINS BY THE GFS DOES NOT SUPPORT MUCH HOPE OF BOUNDARY AS FAR SOUTH AS THE SOUTHERN PNHDL OR SOUTH PLAINS. EARLIER MED RANGE GUIDANCE DISPUTED THIS SOMEWHAT WITH A DEEPER TROUGH MOVING INTO THE CENTRAL ROCKIES MID WEEK...HOWEVER LATEST ECMWF AND CONSENSUS SUPPORTS MID LEVEL RIDGE BUILDING NORTH INSTEAD. AS A RESULT...EXPECT TEMPERATURES TO GRADUALLY WARM THROUGH NEXT FRI WITH LITTLE CHCS OF PRECIP. DID NOT MAKE MANY ADJUSTMENTS TO LATER PERIODS AS A RESULT. && .AVIATION... RATHER DEEP LAYER OF MOISTURE WILL PERSIST ACROSS MUCH OF THE ROLLING PLAINS THROUGH SATURDAY. LATE TONIGHT...IFR CIGS ARE LIKELY TO MOVE INTO THIS AREA INCLUDING THE KCDS TERMINAL. AREAS OF FOG WITH VSBYS AOA 3 MILES MAY ALSO DEVELOP FM 10-14Z. LOW CLOUDS MAY ALSO AFFECT AREAS BACK TO NEAR KLBB BY 10-14Z WITH VSBYS FM 3-5 MILES AROUND SUNRISE. LOW CLOUDS WILL SCATTER OUT BY MID TO LATE MORNING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 85 60 87 61 / 10 20 20 20 10 TULIA 60 83 61 85 64 / 20 30 30 20 10 PLAINVIEW 61 83 62 84 65 / 20 30 30 20 20 LEVELLAND 62 85 62 86 65 / 20 30 30 20 10 LUBBOCK 63 85 64 85 65 / 20 30 30 20 20 BROWNFIELD 64 86 63 85 65 / 20 30 30 20 20 CHILDRESS 65 82 66 84 68 / 40 50 40 30 20 SPUR 66 83 66 85 68 / 30 40 40 20 20 ASPERMONT 68 83 67 84 69 / 40 50 40 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 21/24/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1145 AM CDT FRI JUN 15 2007 TXZ021>044-161645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1145 AM CDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE AN UPPER LEVEL STORM SYSTEM WILL MEANDER IN THE VICINITY OF THE LOW ROLLING PLAINS AND SOUTHWEST OKLAHOMA THROUGH TONIGHT. THE COLD POOL ALOFT ASSOCIATED WITH THIS SYSTEM WILL LIKELY CREATE STEEP MID LEVEL LAPSE RATES. THIS COMBINED WITH MODEST DAYTIME HEATING WILL CREATE MODERATE INSTABILITY BY MID TO LATE AFTERNOON. ADDITIONAL THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING WITH THE POTENTIAL FOR A FEW STORMS TO BECOME STRONG OR SEVERE. AVAILABLE INSTABILITY AND SHEAR ARE NOT SUPPORTIVE FOR SUPER CELLULAR STRUCTURE BUT A FEW STORMS COULD CONTAIN DAMAGING WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER. THE MOST FAVORABLE AREAS APPEAR TO BE ALONG AND SOUTHEAST OF A CHILDRESS TO FLOYDADA TO LUBBOCK TO BROWNFIELD LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS SHOULD MONITOR REMAIN ALERT FOR STRONG THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. KW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 542 PM CDT FRI JUN 15 2007 TXZ036-152315- CROSBY TX- 542 PM CDT FRI JUN 15 2007 ...STRONG THUNDERSTORM ACROSS CROSBY COUNTY... AT 538 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF WHITE RIVER LAKE...OR ABOUT 11 MILES SOUTH OF CROSBYTON...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KW
The Lubbock radar (KLBB), 75 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
|Local law enforcement officials reported penny size hail east of Post along U.S. Highway 380.|
|The Texas Tech University West Texas Mesonet recorded a 60 mph thunderstorm wind gust near Jayton. No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31825, 31828.